Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 62, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 20, 2011, 3:38 PM EDT. It took effect at Jul 21, 2011, 9:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2011, 3:38 PM EDT (19:38 UTC)
- In effect from
- Jul 21, 2011, 9:00 AM EDT
- Expired
- Jul 21, 2011, 9:45 PM EDT
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
431 WHUS71 KBUF 201938 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 338 PM EDT WED JUL 20 2011 LEZ020-040-041-210345- /O.NEW.KBUF.SC.Y.0062.110721T1300Z-110721T2200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 338 PM EDT WED JUL 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM EDT THURSDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. GUSTS TO 30 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. CHOPPY CONDITIONS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-042-043-210345- /O.NEW.KBUF.SC.Y.0062.110721T1300Z-110721T2200Z/ LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 338 PM EDT WED JUL 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM EDT THURSDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. CHOPPY CONDITIONS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-SLZ022-024-210345- /O.NEW.KBUF.SC.Y.0062.110721T1500Z-110721T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 338 PM EDT WED JUL 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EDT THURSDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. CHOPPY CONDITIONS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
241 WHUS71 KBUF 210125 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 925 PM EDT WED JUL 20 2011 LEZ020-040-041-210930- /O.CON.KBUF.SC.Y.0062.110721T1300Z-110721T2200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 925 PM EDT WED JUL 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EDT THURSDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. CHOPPY CONDITIONS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-042-043-210930- /O.CON.KBUF.SC.Y.0062.110721T1300Z-110721T2200Z/ LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 925 PM EDT WED JUL 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EDT THURSDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. CHOPPY CONDITIONS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-SLZ022-024-210930- /O.CON.KBUF.SC.Y.0062.110721T1500Z-110721T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 925 PM EDT WED JUL 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EDT THURSDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. CHOPPY CONDITIONS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
329 WHUS71 KBUF 210755 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 355 AM EDT THU JUL 21 2011 LEZ020-040-041-211600- /O.CON.KBUF.SC.Y.0062.110721T1300Z-110721T2200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 355 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. CHOPPY CONDITIONS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-042-043-211600- /O.CON.KBUF.SC.Y.0062.110721T1300Z-110721T2200Z/ LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 355 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-SLZ022-024-211600- /O.CON.KBUF.SC.Y.0062.110721T1500Z-110721T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 355 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. CHOPPY CONDITIONS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
962 WHUS71 KBUF 211349 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 949 AM EDT THU JUL 21 2011 LEZ020-040-041-212200- /O.CON.KBUF.SC.Y.0062.000000T0000Z-110721T2200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 949 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-042-043-212200- /O.CON.KBUF.SC.Y.0062.000000T0000Z-110721T2200Z/ LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 949 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-SLZ022-024-212200- /O.CON.KBUF.SC.Y.0062.110721T1500Z-110721T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 949 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
590 WHUS71 KBUF 211947 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 347 PM EDT THU JUL 21 2011 LEZ020-040-041-220000- /O.EXT.KBUF.SC.Y.0062.000000T0000Z-110722T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 347 PM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. CHOPPY CONDITIONS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-042-043-212200- /O.CON.KBUF.SC.Y.0062.000000T0000Z-110721T2200Z/ LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 347 PM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. CHOPPY CONDITIONS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-SLZ022-024-212200- /O.CON.KBUF.SC.Y.0062.000000T0000Z-110721T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 347 PM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...TO 4 FEET ON THE NEARSHORE WATERS. CHOPPY CONDITIONS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
682 WHUS71 KBUF 212151 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 551 PM EDT THU JUL 21 2011 LOZ030-042-043-045-SLZ022-024-212300- /O.CAN.KBUF.SC.Y.0062.000000T0000Z-110721T2200Z/ LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 551 PM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ020-212300- /O.CAN.KBUF.SC.Y.0062.000000T0000Z-110722T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 551 PM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-220200- /O.EXT.KBUF.SC.Y.0062.000000T0000Z-110722T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 551 PM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET...SUBSIDING THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
256 WHUS71 KBUF 220145 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 945 PM EDT THU JUL 21 2011 LEZ040-041-220245- /O.CAN.KBUF.SC.Y.0062.000000T0000Z-110722T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 945 PM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 3:38 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 20, 3:38 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EDT WED JUL 20 2011
.SYNOPSIS...
ANOTHER WARM AND MUGGY NIGHT WILL BE IN STORE FOR US UNDER A
CLEAR SKY AS HIGH PRESSURE SLIDES OFF TO THE ATLANTIC COASTLINE. A
SULTRY MIDSUMMER AIRMASS OVER THE PLAINS AND WESTERN GREAT LAKES
WILL PUSH INTO THE EASTERN GREAT LAKES THURSDAY...WITH
TEMPERATURES PEAKING ON THURSDAY WITH WIDESPREAD HIGHS WELL INTO
THE 90S. THE COMBINATION OF THE HEAT AND HUMIDITY WILL RESULT IN
HEAT INDEX VALUES EXCEEDING 100 OVER A LARGE PORTION OF THE AREA.
&&
.NEAR TERM /THROUGH THURSDAY/...
THE MAJOR CONCERN THIS TIME PERIOD IS THE HEAT THURSDAY...WHICH
COMBINED WITH HIGH DEWPOINTS WILL LEAD TO OPPRESSIVE HEAT INDEX
VALES ACROSS THE REGION. HAVE ISSUED EXCESSIVE HEAT WARNINGS AND
HEAT INDEX ADVISORY FOR THE REGION. MAKING THIS FORECAST A CHALLENGE
WILL BE HOW THE STRONG SOUTHWESTERLY WINDS OFF BOTH LAKE ERIE AND
LAKE ONTARIO WILL INFLUENCE NOT ONLY THE IMMEDIATE SHORELINES...BUT
ALSO WELL INLAND. BUT FIRST THIS EVENING AND TONIGHT...
AT 19Z SFC HIGH PRESSURE IS LOCATED JUST OFF THE ATLANTIC COASTLINE
WITH A SOUTHWESTERLY WIND ACROSS THE REGION THIS AFTERNOON. WATER
VAPOR IMAGERY SHOWS THE REMNANTS OF A MCS OVER THE NORTHERN GREAT
LAKES THAT WILL SPREAD SOME HIGH CIRRUS ACROSS THE REGION THIS
EVENING AND OVERNIGHT. A SECOND MCS JUST NORTH OF MINNESOTA IS ALSO
SEEN ON WATER VAPOR IMAGERY...AND THIS FEATURE AND ASSOCIATED SHORT
WAVE WILL BE WATCHED LATER TONIGHT...THOUGH IT SHOULD REMAIN TO THE
NORTH OF THE NORTH COUNTRY.
FOR TONIGHT EXPECT MAINLY CLEAR SKIES WITH PASSING CIRRUS FROM THE
NEARBY TWO MCS. WITH THE SOUTHWEST WINDS TEMPERATURES WILL REMAIN
MILD WITH LOWS REMAINING IN THE 70S FOR MANY AREAS TONIGHT. SOME
PATCHY FOG IS POSSIBLE ACROSS THE SOUTHERN TIER...BUT WITH THE
GROUND SO DRY AND SOUTHWESTERLY WINDS MAINTAINED THROUGH THE NIGHT
WILL NOT MENTION THIS IN THE GRIDS FOR NOW.
TOMORROW EXPECT THE SULTRY AIRMASS THAT HAS BEEN ACROSS THE PLAINS
TO CREST ACROSS OUR REGION. ALOFT 850H TEMPERATURES OF 22 TO 24C
WILL PEAK ACROSS THE REGION...TRANSLATING TO WIDESPREAD 90S AND
POSSIBLY EVEN A 100 READING FOR AFTERNOON HIGHS. WILL FAVOR MODEL
HIGHER TEMPERATURES AS THE GROUND IS SO DRY...AND WITH LESS
EVAPOTRANSPIRATION FROM PLANTS...ENERGY FROM THE SUN CAN INCREASINGLY
WARM THE LOWER BOUNDARY LAYER. WITH THE OPPRESSIVE HUMIDITY READINGS
IN THE LOW AND MID 70S...HEAT INDEX READINGS OF OVER 100 DEGREES
WILL BE WIDESPREAD.
SOME EXCEPTIONS TO THE HEAT WILL BE DOWNWIND OF BOTH LAKES. AN
INCREASING PRESSURE GRADIENT BETWEEN THE ATLANTIC HIGH PRESSURE AND
SFC LOW PASSING ACROSS SOUTHERN ONTARIO AND SOUTHERN QUEBEC WILL
BRING SOUTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS OR SO.
WITH THE AIRMASS BECOMING MORE STABLE OVER THE LAKES...AND UNSTABLE
OVER LAND...A BUBBLE OF HIGH PRESSURE OVER THE LAKES MAY PUSH THE
STRONGEST WINDS...NOT ALONG THE IMMEDIATE SHORELINE BUT A MILE OR SO
INLAND. EXPECT THE STRONGEST WINDS TOMORROW TO BE OVER
LANE...DOWNWIND OF BOTH LAKE ERIE AND LAKE ONTARIO. THESE WINDS WILL
LIMIT THE HEATING OF THE AFTERNOON WITH HIGHS IN THE IMMEDIATE
BUFFALO AREA AND ALONG THE NORTHEASTERN LAKE ONTARIO SHORELINE TO
REMAIN IN THE UPPER 80S. THESE STRONG WINDS MAY ALSO INFLUENCE THE
HIGHS FURTHER INLAND...POSSIBLY EVEN METRO ROCHESTER.
THE COMBINATION OF HEAT AND HUMIDITY WILL SEND HEAT INDICES ABOVE
105F FOR SEVERAL HOURS AND HAVE ELECTED TO ISSUE AN EXCESSIVE
HEAT WARNING FOR THE NORTHERN NIAGARA FRONTIER...NORTH OF THE LAKE
ERIE INFLUENCE...THE GENESEE VALLEY AND NORTHERN FINGER LAKES.
ELSEWHERE WILL HAVE EXCESSIVE HEAT ADVISORIES ON THURSDAY.
A WEAK COOL FRONT WILL CROSS THE REGION LATER THURSDAY. THE GREATEST
THREAT FOR A SHOWER AND THUNDERSTORMS WILL BE ACROSS THE NORTH
COUNTRY...WHERE SOME MOISTURE WILL LINGER FROM A PASSING MCS. WILL
GO WITH LOW CHANCE POPS HERE...OTHERWISE WILL ONLY HAVE SLIGHT
CHANCE POPS AS ACTIVITY WILL BE SPARSE WITH THE LIMITED MOISTURE.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THE UPPER LEVEL RIDGE LOOKS TO FLATTEN SLIGHTLY DURING THE PERIOD
WITH A WEAK SURFACE BOUNDARY SAGGING DOWN ACROSS THE AREA THURSDAY
NIGHT...EVENTUALLY DISSIPATING. LIMITED FORCING AND MOISTURE WITH
THIS BOUNDARY WILL ONLY SUPPORT MINIMAL PROBABILITIES FOR ANY
CONVECTION. A BUBBLE OF HIGH PRESSURE WILL BUILD ACROSS THE
LOWER LAKES FRIDAY AND SATURDAY. THE HEAT AND HUMIDITY PATTERN
WILL ERODE ONLY SLIGHTLY WITH BOTH DAYS STILL EXPERIENCING VERY
WARM TEMPERATURES AND PLENTY OF HUMIDITY. 850 MB TEMPERATURES STILL
BE CLOSE TO 20C BOTH DAYS...THEREFORE HIGHS GENERALLY NEAR 90F. A
WEAKER SOUTHWEST FLOW COULD RESULT IN THE IMMEDIATE BUFFALO AND
WATERTOWN AREAS POSSIBLY HOTTER THAN THURSDAY. WITH HUMIDITY
LEVELS STILL RATHER HIGH AND THE POTENTIAL FOR LAKE BREEZE
CONVERGENCE BOUNDARIES WOULD NOT RULE OF SOME ISOLATED DIURNALLY
DRIVEN CONVECTION BOTH DAYS...BUT CHANCES LOOK VERY LIMITED. CHANCES
FOR CONVECTION SHOULD INCREASE SUNDAY AHEAD OF APPROACHING COLD
FRONT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
LATEST EXTENDED GUIDANCE CONTINUING TO SUGGEST WE WILL SEE THE
PASSAGE OF A SIGNIFICANT COLD FRONT IN THE SUNDAY NIGHT/MONDAY
MORNING TIME FRAME. THIS FRONT WILL FINALLY BREAK THE HEAT AND
HUMIDITY PATTERN IN PLACE ACROSS THE REGION. 12Z GFS SHOWING A
BETTER DEFINED SURFACE WAVE CROSSING ONTARIO/QUEBEC PROVIDING MORE
FORCING ALONG THE FRONTAL BOUNDARY RESULTING IN A BETTER CHANCE
FOR MORE ROBUST WIDESPREAD CONVECTION ALONG THE FRONT...WHILE THE
WEAKER 00Z ECMWF NOT SHOWING AS MUCH CONVECTION...BUT THERE
SHOULD BE AT LEAST SCATTERED CONVECTION WITH THE FRONT
NONETHELESS.
CANADIAN HIGH PRESSURE WILL BUILD DOWN BEHIND THE FRONT...BRINGING
TEMPERATURES TO MORE SEASONABLE LEVELS WITH MORE COMFORTABLE
HUMIDITY LEVELS FOR TUESDAY AND WEDNESDAY...ALONG WITH PLENTY OF
SUNSHINE.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION AS HIGH
PRESSURE BUILDS TOWARDS THE ATLANTIC COASTLINE THROUGH THE
AFTERNOON. WINDS DOWNWIND OF THE LAKES WILL LIGHTLY GUST THROUGH THE
AFTERNOON APPROACHING 20 KNOTS. TONIGHT DEWPOINTS WILL REMAIN HIGH
THOUGH WINDS SHOULD BE STRONG ENOUGH TO PREVENT MUCH FOG
FORMATION...SAVE FOR SOME HAZY CONDITIONS THAT MIGHT DROP VSBYS INTO
MVFR OCCASIONAL OVERNIGHT. AN MCS NORTH OF THE NORTH COUNTRY WILL
LIKELY BRING SOME HIGH CLOUD COVER LATE TONIGHT...THOUGH ANY STORMS
SHOULD REMAIN WELL TO THE NORTH OF THE REGION. TOMORROW WINDS WILL
INCREASE IN SPEED...WITH GUST NEAR 30 KNOTS DOWNWIND OF BOTH LAKE
ERIE AND ONTARIO ON A SOUTHWEST FLOW.
OUTLOOK...
THURSDAY NIGHT...MAINLY VFR WITH A CHANCE OF SHRA/TSRA.
FRIDAY AND SATURDAY...VFR.
SUNDAY AND MONDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA.
&&
.MARINE...
WINDS WILL REMAIN SOUTHWEST THROUGH THE EVENING AND OVERNIGHT WITH WAVES
GENERALLY 2 FEET OR LESS. TOMORROW AN INCREASING PRESSURE GRADIENT
BETWEEN AN ATLANTIC HIGH AND PASSING SFC LOW ACROSS SOUTHERN CANADA
WILL PRODUCE STRONG SOUTHWESTERLY WINDS REACHING SCA CRITERIA ACROSS
LAKE ERIE AND THE NIAGARA RIVER. ON LAKE ONTARIO EXPECT THE SCA
WINDS TO REMAIN ACROSS THE WESTERN HALF OF THE LAKE...AND NEAR THE
MOUTH OF THE SAINT LAWRENCE RIVER...AND INCLUDING THE RIVER. THESE
WINDS WILL INCREASE IN SPEED LATE MORNING THROUGH THE LATE
AFTERNOON...WITH A RETURN TO LIGHTER WINDS BY MID EVENING. WAVES
WILL NEAR 3 FEET ON BOTH LAKES...AND EXPECT THE STRONGEST WINDS AND
HIGHEST WAVES TO BE NEAR THE SHORELINE...WITH WINDS LIGHTER AND
WAVES SLIGHTLY LOWER OUT TOWARDS THE MIDDLE OF THE LAKES UNDER A MORE
STABLE AIRMASS.
WINDS AND WAVES ARE EXPECTED TO BE LIGHTER AND BELOW SCA FOR BOTH
FRIDAY AND SATURDAY.
&&
.CLIMATE...
THE BEAT GOES ON DURING THIS WARM AND DRY SUMMER OF 2011. MOST OF
WESTERN NY HAS RECEIVED LITTLE OR NO RAIN THIS MONTH AND LESS THAN
HALF THE NORMAL SINCE JUNE 1. TOPSOILS ARE PARCHED. SUNSHINE HAS
BEEN CONSTANT...REMAINING 89 PERCENT AT BUF THE FIRST 20 DAYS OF
JULY...AND TEMPS HAVE AVERAGED OVER 3 DEG ABOVE NORMAL. EVERY DAY
HAS REACHED AT LEAST 80 BUT ONE...AND AT LEAST 85 SINCE THE 15TH.
IN ROCHESTER 4 DAYS HAVE ALREADY TOPPED 90 DEGREES. OUR REGION
HAS BEEN PLACED IN THE "D0" DESIGNATION FOR EXCESSIVE DRYNESS.
AS FOR TEMPS...BUFFALO'S MINIMUM TEMP OF 75 ON JULY 19 SET A NEW
RECORD FOR THE DATE (BEATING 74/1977). IT WAS THE WARMEST DAILY
MINIMUM IN OVER 4 YEARS (SINCE 75 ON 7/9/07).
AND SOME RECORDS MAY BE IN JEOPARDY THE NEXT FEW DAYS. HERE ARE
THE RECORD MAXES FOR OUR 3 CLIMO SITES FOR THE WED-FRI PERIOD...
THU 7/21...BUF 93 (1953)...ROC 97 (1994)...ART 94 (1994)
FRI 7/22...BUF 94 (1953)...ROC 97 (1955)...ART 94 (1955)
IN ADDITION...HERE ARE LAST DATES THAT MAX TEMP HAVE BEEN REACHED...
ROCHESTER...95...9/7/07
98...7/6/93
100...6/21/53
(ROCHESTER HAS REACHED 100 6 TIMES..3 IN 1936..2 IN 1911..1 IN 1953)
BUFFALO.....95...6/27/05.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR NYZ007-008-
010>012-019>021-085.
EXCESSIVE HEAT WARNING FROM NOON TO 7 PM EDT THURSDAY FOR
NYZ001>006-013-014.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM EDT THURSDAY FOR LEZ020-
040-041.
SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM EDT THURSDAY
FOR LOZ030-042-043.
SMALL CRAFT ADVISORY FROM 11 AM TO 6 PM EDT THURSDAY FOR
LOZ045.
SMALL CRAFT ADVISORY FROM 11 AM TO 6 PM EDT THURSDAY
FOR SLZ022-024.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMAS
CLIMATE...SFM/THOMASHazardous weather outlook, Jul 20, 3:21 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 321 PM EDT WED JUL 20 2011 NYZ007-008-010>012-019>021-085-211930- JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 321 PM EDT WED JUL 20 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE HEAT WILL CONTINUE ON FRIDAY...ALTHOUGH TEMPERATURES WILL NOT BE QUITE AS HOT AS ON THURSDAY. EXPECT HIGHS TO REACH AROUND 90 AWAY FROM THE LAKESHORES WITH HEAT INDICES IN THE MID 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-013-014-211930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON- ONTARIO- 321 PM EDT WED JUL 20 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THE HEAT WILL CONTINUE ON FRIDAY...ALTHOUGH TEMPERATURES WILL NOT BE QUITE AS HOT AS ON THURSDAY. EXPECT HIGHS TO REACH AROUND 90 AWAY FROM THE LAKESHORES WITH HEAT INDICES IN THE MID 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-211930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 321 PM EDT WED JUL 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:35 AM EDT | Excessive Heat Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 12 hr |
| Jul 20, 3:17 PM EDT | Excessive Heat Warning | BUF | Cayuga, Genesee, Livingston, Monroe, Niagara, Ontario and 3 more | 28 hr |
| Jul 20, 3:17 PM EDT | Heat Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Jefferson and 2 more | 28 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.